Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 13, NWS State College, PA

November 12, 20254 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Nov 12, 2025, 1:05 AM EST for 4 counties in Pennsylvania. It took effect at Nov 12, 2025, 4:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2025, 1:05 AM EST (06:05 UTC)
In effect from
Nov 12, 2025, 4:00 AM EST
Expired
Nov 12, 2025, 2:59 PM EST
In force
11 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 93 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 6.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS71 KCTP 120605
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
105 AM EST Wed Nov 12 2025

PAZ024-025-033-034-122100-
/O.NEW.KCTP.WI.Y.0013.251112T0900Z-251112T2100Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Somerset, Altoona, Johnstown, and Bedford
105 AM EST Wed Nov 12 2025

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected in 
  the Western Alleghenies.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Banghoff/Bowen
1 follow-up statement
117 
WWUS71 KCTP 121959
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
259 PM EST Wed Nov 12 2025

PAZ024-025-033-034-122100-
/O.CAN.KCTP.WI.Y.0013.000000T0000Z-251112T2100Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Altoona, Bedford, Johnstown, and Somerset
259 PM EST Wed Nov 12 2025

...WIND ADVISORY IS CANCELLED...

Breezy conditions will continue this evening, but max gusts should 
remain below 45 mph.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 12:26 AM EST, 39 minutes earlier.

Area forecast discussion, Nov 12, 12:26 AM EST, 39 minutes before
Area Forecast Discussion
National Weather Service State College PA
1226 AM EST Wed Nov 12 2025

.SYNOPSIS...
* Lake-effect and upslope snow showers continue this Veteran's
  Day as blustery winds keep wind chills near or below freezing
* Gusty winds in the Laurels and lake effect rain/snow showers
  across the northern tier will continue Wednesday and Thursday
* Building high pressure into the weekend will contribute to
  drier conditions and a gradual warm up to near average.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Northwest flow in the wake of a strong low that tracked across
the Great Lakes will continue to bring lake effect/upslope snow
showers to Central PA today. Definite lull in the heaviest, most
organized bands and Lake Effect Snow Warning/Winter Weather
Advisories were allowed to expire.

Snow showers with a Lake Huron connection oriented NW to SE
will slowly shift to a more W to E alignment today as winds turn
counter clockwise thanks to the retreating low pressure center.
With such cold temperatures aloft, strong snow showers/squalls
will remain possible through the day and we could even see a few
showers make it into southeast PA.

The Snow Squall Parameter still lights up for this afternoon,
so scattered to numerous squalls are still possible, despite
current diminished activity at this time.

As is typical in this westerly flow regime in the cold season,
cloudy skies will persist along/west/north of I-99 & I-80 while
downsloping east of the Allegheny Front should support some
breaks in the clouds farther southeast. Air temperatures
increasing to above freezing this afternoon across southeast PA
will help mitigate the risk for flash freeze conditions there,
but the risk will be maximized along and north of I-80.
Motorists should delay travel or exit the highway when a snow
squall warning is issued.

Breezy northwest winds will continue into this evening, but the
strongest gusts have subsided for today, so allowed the Wind
Advisory to expire as well.

Southwest winds and a quick upper level disturbance bringing
clouds overhead tonight mean slightly milder temperatures. We'll
see precipitation continue north of I-80 with perhaps a bit
more rain mixing in with snow. A coating to a half inch of
additional snow is possible in the typical higher elevations
west of the Allegheny Front.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Wednesday looks similar to Tuesday, though just a bit warmer,
and less in the way of coverage of snow showers. A tight
pressure gradient will allow for winds gusts in the 30 to 35 mph
range Wednesday, with some guidance suggesting the potential
for gusts over the Laurel Highlands to approach 40 to 45 mph. A
Wind Advisory will likely be needed, though perhaps not
extending as far north.

Winds aloft will be more zonal, helping steer lake effect
showers (rain/snow mix) mainly north of I-80 on Wednesday. Warm
advection will keep temperatures trending up, with highs ranging
from the middle 30s in the northern tier to low 50s in the
southeast. Gusty winds will still pack a punch, but won't feel
quite as chilling when the temperatures are noticeably warmer.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Upper-level troughing will remain in place through the end of
the week, keeping the chance for rain and snow showers in the
forecast each day through Thursday, especially over northwest
PA. Clouds will persist in the northwest, while a mix of sun and
clouds is more of the norm in the southeast.

The December-like cold airmass is forecast to retreat later in
the week, with temperatures returning closer to seasonal
averages. High pressure looks build in from the southwest Friday
into early Sunday, which should keep us mainly dry into the
beginning of the weekend.

Another northern stream upper shortwave traversing the Northern
Plains will reach the Great Lakes early in the weekend and
support a low pressure/frontal system that will move across PA
Sunday into next Monday. At this point, this system appears to
be not as strong or as cold as our current one, so any precip
looks to be mainly in the form of rain/rain showers.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Thick clouds overhead currently as bands of snow will tend to
break up more and lift northward as the night goes on. The
latest CAMs and upstream radar trends show the bands of snow
moving across the northeastern half of the state, but snow
remains light and no restrictions are expected at this time.
Meanwhile, just some light, likely unrestrictive snow flurries
or sprinkles could occur at MDT and LNS.

Models have winds shift back to the west more by early afternoon
on Wednesday, so sites like BFD may have more in the way of
snow showers again. Latest guidance shows additional bands of
lake effect snow moving into BFD by mid morning with
restrictionsexpected through the day. Most other areas will be
VFR on Wednesday. Winds will pick back up again by late morning
or early aft.

Outlook...
Thu...Rain and snow showers over northwest PA along with gusty
winds.

Fri...Improvement expected, with winds diminishing and
lingering -SHSN across NW PA diminishing as well.

Sat...Dry, generally VFR.

Sun...Increasing clouds and milder but a chance of showers,
mainly late.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Banghoff
NEAR TERM...Banghoff/Gartner
SHORT TERM...Banghoff/Gartner
LONG TERM...Banghoff/Gartner
AVIATION...Bowen
Hazardous weather outlook, Nov 11, 3:06 PM EST, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
306 PM EST Tue Nov 11 2025

PAZ035-036-056-057-059-063>066-122015-
Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-
Lancaster-
306 PM EST Tue Nov 11 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010>012-017>019-024>028-033-034-037-041-042-045-046-
049>053-058-122015-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
306 PM EST Tue Nov 11 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

BG1

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.